Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

discomfort with alcohol

when i have alcohol,say even a small peg,my heart starts pounding and my face and eyes become hot and red in just five minutes. this is happening only in the past month though i take alcohol at times.
Asked On : Fri, 22 Oct 2010
Answers:  8 Views:  1150
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query on HealthCareMagic.

It seems that you are getting some reaction which occurs when the person takes alcohol without being aware that he is on some medication, nature of medications and reaction it may cause with alcohol.

Most commonly, this is seen with Disulfiram, a medication used to deter someone from drinking alcohol as once taken this tablet may cause Disulfiram-ethanol reaction with alcohol which can be very similar to the description you have provided. In many cases, there are reports of family member mixing such tablets in person's food or drink without person being aware of it in the hope that this will frighten the person from drinking alcohol. Other possible drug could be antibiotic Metronidazole usually taken for gastroenteritis.

Check this out with your family member and see your local doctor. Sometimes, these reaction can be life threatening.

Best wishes,

Dr. Amardeep
Answered: Wed, 28 Sep 2011
I find this answer helpful

1 Doctor agrees with this answer

Anesthesiologist Dr. Shivakumar. M. C.'s  Response
Alcohol in some persons may cause redness of face due to its vasodilatory action, it will also causes tachycardia due to vasodilation, in some person it may be exaggarated, especially if you are on any medications which interact with alcohol. Consult physician for further evaluation
Take care
Answered: Wed, 28 Sep 2011
I find this answer helpful
Cardiologist Dr. Naresh Ruparelia's  Response
Hi well come to HCM
Red ness of face and palpitation all are due to vaso dilatation caused by alcohol.
And as you are taiking it occasionally the effect appears profound, other wise it is
expected effect of alcohol. Thanks
Answered: Wed, 28 Sep 2011
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.welcome.It looks you are taking some medicines knowingly or unknowingly which is causing this disulfiram type reaction.Good luck.
Answered: Wed, 28 Sep 2011
I find this answer helpful
  Anonymous's Response
Alcohol can cause tachycardia (fast heart rate). Are you taking any medications ?
My website
Answered: Sat, 23 Oct 2010
Psychiatrist Dr. Kumar Gaurav's  Response
some medicines like the following list can cause these effects with alcohol.
Answered: Thu, 29 Sep 2011
I find this answer helpful
  User's Response
i take piodart mf tablets for diabetes.thats all.
Answered: Wed, 10 Nov 2010
  User's Response
i take piodart mf tablets for diabetes.thats all.
Answered: Wed, 10 Nov 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor